Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 84, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 10, 2007, 1:36 PM CDT for Ozark County, Taney County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2007, 1:36 PM CDT (18:36 UTC)
- Expired
- Jun 10, 2007, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1180 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 101839 FFWSGF MOC153-213-110100- /X.NEW.KSGF.FF.W.0084.070610T1836Z-070611T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 136 PM CDT SUN JUN 10 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... OZARK COUNTY IN SOUTHWEST MISSOURI... TANEY COUNTY IN SOUTHWEST MISSOURI... * UNTIL 800 PM CDT. * AT 132 PM CDT...SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE MOVING ACROSS THE WARNED AREA. DOPPLER RADAR INDICATED THAT THE STORMS HAVE ALREADY PRODUCED ISOLATED AMOUNTS CLOSE TO 2 INCHES OF RAIN SINCE 1230 PM...WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN POSSIBLE THIS AFTERNOON. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... BRANSON...FORSYTH...GAINESVILLE...HOLLISTER...MERRIAM WOODS AND ROCKAWAY BEACH. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3671 9331 3651 9333 3652 9214 3678 9212 $$ RUNNELS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 12:10 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 10, 12:10 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1210 PM CDT SUN JUN 10 2007 UPDATED AVIATION SECTION .DISCUSSION... CONVECTION ASSOCIATED WITH A LOW LEVEL CONVERGENCE BOUNDARY ALIGNED NEAR THE KS/OK BORDER AND LINEAR MCS MOVING EAST ACROSS SOUTHERN KANSAS HAVE MERGED JUST WEST OF WICHITA. LITTLE EASTWARD PROGRESSION HAS OCCURRED SINCE THE MERGER...THOUGH CORFIDI VECTORS INDICATE THAT AN EAST TO SOUTHEASTWARD SHIFT TO THE MCS CAN BE EXPECTED. 30-40KT LLJ WILL CONTINUE TO FEED INTO THE MCS AS THE RIGHT ENTRANCE REGION OF THE 250MB JET PROVIDES ADDITIONAL LIFT AND CONVECTIVE SUPPORT. SCATTERED CONVECTIVE DEVELOPMENT REMAINS POSSIBLE OVER EASTERN KANSAS AND WESTERN MISSOURI IN RELATIVELY DEEP MOISTURE POOLING WEST OF A TIGHT MOISTURE GRADIENT IN THE LOWEST 5KM OF THE ATMOSPHERE ACROSS NORTHEASTERN KANSAS TO SOUTHEASTERN MISSOURI. REGARDLESS OF WHETHER OR NOT THE MCS MAKES ITS WAY INTO THE OZARKS THIS MORNING THE NEAR TROPICAL AIRMASS NOW TAKING ROOT IN THE AREA WILL SET THE STAGE FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. PRECIPITATION CHANCES AND AMOUNTS WERE THE CHALLENGE FOR THIS FORECAST. LOW LEVEL MOISTURE ADVECTION CONTINUES AS NOTED BY LOW 70 DEW POINTS AT JOPLIN WITH UPPER 60 DEW POINTS AROUND SPRINGFIELD. THIS MOISTURE WILL CONTINUE TO FILTER ACROSS THE REGION OVER AND AROUND THE BOSTON MOUNTAINS TODAY WITH 70 DEW POINTS EXPECTED THIS AFTERNOON. THE INCREASING MOISTURE...IN CONJUNCTION WITH ALMOST FULL SUNSHINE... AFTERNOON MODEL MLCAPES OF 1800-2800 J/KG AND 20-30 KNOTS OF BULK SHEAR WILL ALLOW STORMS TO FREELY CONVECT WHICH IS TYPICAL IN A SUMMERTIME PULSE ENVIRONMENT. WITH THE VERY UNSTABLE AIRMASS IN PLACE ALONG THE REMNANTS OF THE MCS AND LLJ...EXPECT SOME STORMS THAT DEVELOP THIS AFTERNOON TO BECOME SEVERE WITH DAMAGING DOWNBURST AND ISOLATED LARGE HAIL POSSIBLE. CLIMATOLOGICAL SEVERE MODE IN SUMMER INDICATES THAT WIND THREAT WOULD BE OF THE GREATEST CONCERN. THERE IS NO CAP TO SPEAK OF NOTED ON FORECAST SOUNDINGS AND MID LEVEL MOISTURE PROGS LOOK IDEAL TO SUPPORT UPDRAFT GROWTH. PRECIPITAL WATER VALUES ABOVE 1.50 INCHES ALSO INDICATE THAT BRIEF HEAVY RAINFALL MAY ALSO BE A CONCERN. AFTER TODAY...ANOTHER ROUND OF RAIN CAN BE EXPECTED MONDAY AS ANOTHER UPPER LEVEL WAVE TRAVERSES THE BUILDING RIDGE AND PROVIDES THE REGION WITH ANOTHER SHOT A PRECIPITATION. THIS RATHER STAGNANT AND PERSISTENT PATTERN WILL REMAIN THROUGH MUCH OF THE REMAINDER OF THE WEEK. THE NEAR TROPICAL WILL PERSIST OVER THE REGION INCREASING THE CHANCES OF SCATTERED AFTERNOON THUNDERSTORMS ON A DAILY BASIS THROUGH THE END OF THE WEEK. TEMPERATURES THROUGH THE WEEK WILL BE IN THE UPPER 80S AND LOWER 90S...WITH MUGGY CONDITIONS OVERNIGHT AS LOWS REMAIN IN THE UPPER 60S AND LOWER 70S. WITH THE INITIALIZATION ISSUE OF THE GFS AND WRF FOR AND THE WAY OVERDONE PRECIPITATION AND QPF AM CONCERNED WITH THE DIFFERENCES LATER IN THE WEEK BETWEEN THE MODELS FOR THE END OF THE WEEK. THUS DID NOT REALLY TOUCH THE FORECAST PAST MID WEEK HOPING FOR MORE CONSISTENCY IN THE MODEL IN LATER RUNS. WITH THAT SAID CUT OFF LOW OVER SOUTHER CALIFORNIA WILL SHIFT EAST DURING THE WEEK. THIS WOULD BRING THE REGION ITS NEXT CHANCE OF PRECIPITATION LATE IN THE WEEK. HATCH && .AVIATION... FOR THE 18Z TAF PACKAGE...MAY SEE A BREAK IN SHOWERS AND THUNDERSTORMS FOR THE NEXT COUPLE HOURS BEFORE CONVECTION BEGINS AGAIN LATER THIS AFTERNOON FOR BOTH AIRFIELDS. HEAVIER RAIN AND THUNDERSTORMS POSSIBLE LATE THIS EVENING THAT WILL DROP CONDITIONS TO MVFR THROUGH MONDAY MORNING. CLAYCOMB && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 10, 1:12 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 112 PM CDT SUN JUN 10 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 112 PM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL TO THE SIZE OF QUARTERS AND HEAVY RAINFALL. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL REDEVELOP OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI BY 3 PM THIS AFTERNOON AND SPREAD EAST AND NORTHEAST THROUGH EARLY EVENING. DISCUSSION: A WEAK THERMAL CAP IS CURRENTLY IN PLACE ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI AND AIR HAS BECOME STABILIZED BY THIS MORNINGS CONVECTION. THIS AIR WILL CONTINUE TO DESTABILIZE THROUGH THE AFTERNOON AND THE MOISTURE WILL INTERACT WITH VARIOUS OUTFLOW BOUNDARIES FROM MORNING CONVECTION. AS DAYTIME HEATING OCCURS...THIS AIRMASS WILL BECOME EXTREMELY UNSTABLE BY MID AFTERNOON. NUMEROUS THUNDERSTORMS WILL DEVELOP...AND SOME OF THEM WILL LIKELY BECOME SEVERE. THE PRIMARY HAZARD WITH THESE STORMS WILL BE DAMAGING DOWN BURST WINDS...HOWEVER...A FEW OF THE MORE SEVERE STORMS MAY HAVE LARGE HAIL UP TO AN INCH IN DIAMETER. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL ALSO OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE EXPECTED ON AN AFTERNOON BASIS THROUGH NEXT SATURDAY. A RATHER STAGNANT WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE WEEK. THIS WILL KEEP THE UNSTABLE AND HUMID AIRMASS ACROSS THE REGION. THUNDERSTORMS WILL BE SCATTERED IN NATURE...AND BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. A FEW SEVERE THUNDERSTORMS CONTAINING DOWN BURST WIND GUSTS CAN NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI BY 3 PM THIS AFTERNOON AND FOR MUCH OF THE REST OF THE FORECAST AREA BY 6 PM THIS EVENING. THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, Jun 10, 9:41 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
941 AM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 1 N SYRACUSE 38.68N 92.87W
06/10/2007 COOPER MO LAW ENFORCEMENT
HIGHWAY 5 NORTH OF SYRACUSE HAD WATER FLOWING OVER IT.
STREET FLOODING WAS REPORTED IN VERSAILLES.
0800 AM FLASH FLOOD FULTON 38.01N 94.72W
06/10/2007 BOURBON KS LAW ENFORCEMENT
LOW WATER CROSSINGS WERE REPORTED FLOODED IN NORTHERN
BOURBON COUNTY. A LOCAL OBSERVER REPORTED 3.40 INCHES OF
RAINFALL BETWEEN 6 AND 8 AM.
&&
JLTLocal storm report, Jun 10, 9:47 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 AM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD SYRACUSE 38.67N 92.87W
06/10/2007 MORGAN MO LAW ENFORCEMENT
HIGHWAY 5 NORTH OF SYRACUSE HAD WATER FLOWING OVER IT.
STREET FLOODING WAS REPORTED IN VERSAILLES.
&&
JLTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:14 AM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| Jun 10, 7:58 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Jun 10, 3:46 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 24 more | 21 hr |
| Jun 10, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 42 min |
| Jun 10, 4:08 PM CDT | Tornado Warning | SGF | Barton, Vernon | 67 min |
| Jun 10, 4:36 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 54 min |
| Jun 10, 4:49 PM CDT | Flash Flood Warning | SGF | Barton | 19 hr |
| Jun 10, 5:28 PM CDT | Tornado Warning | SGF | Jasper | 47 min |
| Jun 10, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 61 min |
| Jun 10, 5:56 PM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Jun 10, 6:15 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 29 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.